Indiana, 2018

Flash Flooding in Indiana, September 8, 2018

September 8, 2018 · NWS IND · 12 events in 6 counties and zones

The remnants of Tropical Storm Gordon interacted with a surface front to produce widespread heavy rain across much of central Indiana. The moisture content of the atmosphere was very high.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
$12,000
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

The remnants of Tropical Storm Gordon interacted with a surface front to produce widespread heavy rain across much of central Indiana. The moisture content of the atmosphere was very high. Precipitable water, a measure of moisture content in the atmosphere, is normally around 1 inch for early September in Indiana. Precipitable water amounts approached 2 inches for parts of the area on September 8th. Heavy rainfall of 1 to 4 inches fell on the 7th of September, while the 72-hour total rainfall amounts ending the morning of September 9th came in between 4 and 6 inches were common with some locally higher amounts. This caused some Flash Flooding in the southern half of the area, and more general flooding at other locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 8, 9:29 AM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 8, 9:29 AM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1029 AM EDT Sat Sep 8 2018

.UPDATE...
The NEAR TERM and AVIATION Sections have been updated below.

&&

.SYNOPSIS...
Issued at 352 AM EDT Sat Sep 8 2018

Flooding rains are expected to impact central Indiana for the next
couple of days, with dangerous flash flooding possible. After that
dry weather and cooler temperatures are expected, but longer range
solutions show warmth headed back to the area in the extended.

&&

.NEAR TERM /Rest of Today/...
Issued at 1029 AM EDT Sat Sep 8 2018

Rain continues across central Indiana this morning with the
remnants of Gordon beginning to expand into the region and
interact with the remnant boundary. Most of the heavier rain has
been south of I-70 so far this morning but most everyone is
getting wet. 14Z temperatures were in the 60s.

Really not much to change in the current forecast. With the
arrival of the Gordon remnants into the afternoon...expect
rainfall rates to really ramp up over the next few hours over much
of the area. Primary focus for heaviest rainfall will be near and
south of I-70 but as mentioned above...all of central Indiana will
be impacted through tonight. Multiple factors continue to support
potential for widespread and excessive rainfall amounts...
including a rich tropical moisture fetch with precip water values
in excess of 2 inches...exceptionally high freezing levels that
support warm rain processes and very efficient rainfall and
strong low level forcing. 100 pops will continue through tonight.

To this point...heavier rainfall amounts have been isolated
enough over south central indiana to carry Flood Advisories. That
being said...greater concern that the more widespread and heavier
rainfall rates will support the need for warnings in some areas as
the day goes on. Will continue to monitor.

Only adjustments were to nudge high temps down a couple degrees
and bump winds up later today. Expect little to no movement to
temps from current readings.

Zone and grid updates out.

&&

.SHORT TERM /Sunday through Monday night/...
Issued at 352 AM EDT Sat Sep 8 2018

Forecast focus is on timing out the end of the heavy rainfall
potential. Models are in fairly good agreement that heavy rain will
continue over much of the area into Sunday morning. Some models
indicate this potential lasts through Sunday, while other runs
indicate some potential for the system to eject a bit faster with
only some light to moderate rain for Sunday afternoon and even that
could be restricted to mainly the eastern half of the area. Think
most of the area will see rain Sunday morning, with all but the far
western counties having rain continue into Sunday afternoon,
although by that point it should be diminishing. Carried small pops
in the eastern counties then through Monday with some uncertainty
regarding the timing of a kicker wave to boot the system out of the
area. Temperatures should be fairly cool through the short term with
all of the rain chances and overall cloudy skies.

&&

.LONG TERM /Tuesday through Saturday/...
Issued at 308 AM EDT Sat Sep 8 2018

Models agree that high pressure will keep it a mostly or all dry
long term as Florence takes aim at the southeast coast.

Below normal temperatures with mostly highs in the middle and upper
70s are expected through Wednesday before temperatures return to
normal with highs in the lower and middle 80s for late week and next
weekend.

&&

.AVIATION /Discussion for 081500Z TAF Issuance/...
Issued at 1029 AM Sat Sep 8 2018

Little change to terminals as significant impacts continue all day
with sub-IFR conditions. 12Z discussion follows.

Good confidence Gordon will bring poor flying conditions to the
terminals along with occasional heavy rain through the period.
Confidence is not great on timing, but flying conditions will
fluctuate from MVFR to IFR. Would also not rule out thunder, but
chances too low to include in any terminal.

Northeast winds 10 to 15 knots will gust to 21 to 25 knots after 16z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...Ryan
SHORT TERM...CP
LONG TERM...MK
AVIATION...MK/Ryan
Hazardous weather outlook, Sep 8, 2:41 AM EST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
341 AM EDT Sat Sep 8 2018

INZ021-028>031-035>049-051>057-060>065-067>072-091000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
341 AM EDT Sat Sep 8 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Widespread showers and a few thunderstorms are expected.

Hazards: Heavy rain, flash flooding, and cloud to ground lightning.

Timing: Through tonight.

Discussion: A stationary front and the tropical remnants of Gordon will
produce widespread showers and a few thunderstorms through tonight.
Heavy rain and flash flooding are a concern.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Outlook: Heavy rainfall will remain a concern over east central
Indiana through early afternoon Sunday. Flash flooding will be
possible. River flooding will also develop along most central
Indiana rivers by Sunday or early next week. Significant flooding
will be possible. A few lightning strikes are possible through early
afternoon Sunday.

Discussion: A stationary front combined and the remnants of Gordon
will bring widespread showers to central Indiana through Sunday.
After that, high pressure will provide dry and warmer weather.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and any observed
flooding through the weekend.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Sep 8, 7:33 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
833 AM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HEAVY RAIN       2 NNE BLOOMINGDALE      39.86N 87.23W
09/08/2018  M3.78 INCH       PARKE              IN   PUBLIC

&&

MRD
Local storm report, Sep 8, 8:07 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 AM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     HEAVY RAIN       2 SW PURDUE UNIVERSITY  40.41N 86.94W
09/08/2018  M1.17 INCH       TIPPECANOE         IN   ASOS

            ASOS STATION LAF, PURDUE UNIVERSITY AIRPORT.
            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0753 AM     HEAVY RAIN       3 ESE FAIRLAND          39.58N 85.80W
09/08/2018  M2.87 INCH       SHELBY             IN   ASOS

            ASOS STATION GEZ, SHELBYVILLE MUNICIPAL
            AIRPORT. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

0753 AM     HEAVY RAIN       1 SSE EAGLE CREEK RESER 39.83N 86.29W
09/08/2018  M2.48 INCH       MARION             IN   ASOS

            ASOS STATION EYE, EAGLE CREEK AIRPARK
            AIRPORT. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

0753 AM     HEAVY RAIN       4 SW SEELYVILLE         39.45N 87.31W
09/08/2018  M1.14 INCH       VIGO               IN   ASOS

            ASOS STATION HUF, HULMAN REGIONAL AIRPORT.
            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0753 AM     HEAVY RAIN       3 SW WHITEHALL          39.14N 86.62W
09/08/2018  M1.07 INCH       MONROE             IN   ASOS

            ASOS STATION BMG, MONROE COUNTY AIRPORT. THE
            DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0753 AM     HEAVY RAIN       2 SW ROYERTON           40.24N 85.40W
09/08/2018  M3.76 INCH       DELAWARE           IN   ASOS

            ASOS STATION MIE, DELAWARE COUNTY-JOHNSON
            FIELD AIRPORT. THE DURATION OF THE HEAVY
            RAIN EVENT WAS 24 HOURS.

0755 AM     HEAVY RAIN       6 NNE ZIONSVILLE        40.03N 86.25W
09/08/2018  M3.08 INCH       BOONE              IN   AWOS

            AWOS STATION TYQ, INDIANAPOLIS TERRY
            AIRPORT. THE DURATION OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

&&
Local storm report, Sep 8, 8:17 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 AM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 WSW ROCKVILLE         39.75N 87.27W
09/07/2018  M2.45 INCH       PARKE              IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0530 AM     HEAVY RAIN       5 W ATLANTA             40.22N 86.12W
09/08/2018  M1.67 INCH       HAMILTON           IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0600 AM     HEAVY RAIN       FLORA                   40.54N 86.52W
09/08/2018  M1.68 INCH       CARROLL            IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 SW WILLIAMS           38.77N 86.68W
09/08/2018  M1.67 INCH       MARTIN             IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 E VINCENNES           38.68N 87.46W
09/08/2018  M2.43 INCH       KNOX               IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 SE RIDGEVILLE         40.26N 85.00W
09/08/2018  M1.78 INCH       RANDOLPH           IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 SE PENCE              40.35N 87.50W
09/08/2018  M1.71 INCH       WARREN             IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 NE GREENSBORO         39.90N 85.43W
09/08/2018  M2.04 INCH       HENRY              IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 WSW MORRISTOWN        39.67N 85.72W
09/08/2018  M2.13 INCH       SHELBY             IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       LEBANON                 40.05N 86.48W
09/08/2018  M3.68 INCH       BOONE              IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 NE SHARPSVILLE        40.42N 86.05W
09/08/2018  M2.25 INCH       HOWARD             IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 NNW NEW MARKET        39.97N 86.93W
09/08/2018  M4.18 INCH       MONTGOMERY         IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 S COLUMBUS            39.17N 85.92W
09/08/2018  M1.52 INCH       BARTHOLOMEW        IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0735 AM     HEAVY RAIN       1 S GESSIE              40.07N 87.50W
09/08/2018  M2.92 INCH       VERMILLION         IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0740 AM     HEAVY RAIN       WILLIAMS                38.80N 86.65W
09/08/2018  M1.53 INCH       LAWRENCE           IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0745 AM     HEAVY RAIN       1 SE NOBLESVILLE        40.05N 86.02W
09/08/2018  M2.98 INCH       HAMILTON           IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0805 AM     HEAVY RAIN       1 ENE BROOKLYN          39.54N 86.36W
09/08/2018  M1.93 INCH       MORGAN             IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0519 AM     HEAVY RAIN       1 ESE LEBANON           40.05N 86.46W
09/08/2018  M4.17 INCH       BOONE              IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0600 AM     HEAVY RAIN       1 NW AVON               39.77N 86.40W
09/08/2018  M2.87 INCH       HENDRICKS          IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0630 AM     HEAVY RAIN       2 SSE NORA              39.89N 86.12W
09/08/2018  M2.15 INCH       MARION             IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0630 AM     HEAVY RAIN       3 E BROAD RIPPLE        39.86N 86.08W
09/08/2018  M2.55 INCH       MARION             IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       PARKER CITY             40.19N 85.20W
09/08/2018  M3.41 INCH       RANDOLPH           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 WSW WINCHESTER        40.16N 85.02W
09/08/2018  M3.47 INCH       RANDOLPH           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       MODOC                   40.05N 85.13W
09/08/2018  M4.72 INCH       RANDOLPH           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       4 SSW ZIONSVILLE        39.91N 86.31W
09/08/2018  M3.15 INCH       MARION             IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 NNW WARREN PARK       39.81N 86.06W
09/08/2018  M3.55 INCH       MARION             IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 ESE COUNTRY CLUB HEIG 40.12N 85.67W
09/08/2018  M2.38 INCH       MADISON            IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 S ANDERSON            40.06N 85.69W
09/08/2018  M2.25 INCH       MADISON            IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 ESE ANDERSON          40.08N 85.65W
09/08/2018  M2.46 INCH       MADISON            IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 NE AVOCA              38.92N 86.53W
09/08/2018  M1.92 INCH       LAWRENCE           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 N BARGERSVILLE        39.57N 86.17W
09/08/2018  M2.41 INCH       JOHNSON            IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 W NEW CASTLE          39.92N 85.42W
09/08/2018  M2.43 INCH       HENRY              IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 NNW AVON              39.78N 86.39W
09/08/2018  M3.02 INCH       HENDRICKS          IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 NNE FISHERS           39.99N 86.01W
09/08/2018  M3.08 INCH       HAMILTON           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 N MUNCIE              40.22N 85.40W
09/08/2018  M4.37 INCH       DELAWARE           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 W BALL STATE UNIVERSI 40.20N 85.44W
09/08/2018  M3.15 INCH       DELAWARE           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 S ALBANY              40.26N 85.23W
09/08/2018  M3.09 INCH       DELAWARE           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 NNE YORKTOWN          40.19N 85.47W
09/08/2018  M2.24 INCH       DELAWARE           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       BURLINGTON              40.48N 86.39W
09/08/2018  M2.29 INCH       CARROLL            IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 NE COLUMBUS           39.23N 85.88W
09/08/2018  M1.27 INCH       BARTHOLOMEW        IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       3 ENE WHITESTOWN        40.01N 86.29W
09/08/2018  M4.33 INCH       BOONE              IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       2 E NEW ROSS            39.96N 86.68W
09/08/2018  M4.06 INCH       BOONE              IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0708 AM     HEAVY RAIN       LYNN                    40.05N 84.95W
09/08/2018  M4.30 INCH       RANDOLPH           IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0730 AM     HEAVY RAIN       2 SW SPEEDWAY           39.77N 86.28W
09/08/2018  M2.65 INCH       MARION             IN   COCORAHS

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Sep 8, 8:28 AM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
928 AM EDT SAT SEP 8 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HEAVY RAIN       1 SW FISHERS            39.95N 86.03W
09/08/2018  M3.25 INCH       HAMILTON           IN   CO-OP OBSERVER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS. 4.25 INCHES TOTAL SINCE 4PM FRIDAY.

&&

The radar

The Evansville,IN radar (KVWX), 57 km away, was scanning. The volume nearest the first event began at 15:49 UTC.

Open the radar archive at this moment

Event by event

12 flash flood. Local standard time, as filed.

Flash Flood, Knox

When
September 8, 10:50 AM EST to 3:00 PM EST
Where
Knox County, 2.27 mi WNW of Wheatland to 2.43 mi WNW of Wheatland
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$2,000
Reported by
Law Enforcement
Coordinates
38.680, -87.340

High water was reported to be over County Road 550, near Marchino Road, due to heavy rainfall. This report was relayed by Knox County EMA.

Flash Flood, Knox

When
September 8, 1:15 PM EST to 5:15 PM EST
Where
Knox County, 0.61 mi SSE of Vincennes to 0.62 mi S of Vincennes
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.671, -87.517

Water was reported over the road near the intersection of 15th Street and Perry Street due to heavy rainfall.

Flash Flood, Clay

When
September 8, 2:51 PM EST to 5:40 PM EST
Where
Clay County, 2.26 mi SE of Center Pt to 2.45 mi SE of Center Pt
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$5,000
Reported by
Law Enforcement
Coordinates
39.395, -87.052

Several county roads were closed in portions of Clay County with water flowing over them due to heavy rainfall. Portions of County Roads 300 East and 400 East were closed.

Flash Flood, Daviess

When
September 8, 4:15 PM EST to 8:15 PM EST
Where
Daviess County, 1.47 mi SSE of Graham to 1.54 mi SSE of Graham
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$1,000
Reported by
State Official
Coordinates
38.702, -87.185

A car was trapped in water with the occupants rescued by the fire department due to heavy rainfall. No injuries were reported.

Flash Flood, Daviess

When
September 8, 4:30 PM EST to 8:15 PM EST
Where
Daviess County, 2.61 mi ESE of Washington to 2.16 mi ESE of Washington
Cause
Heavy Rain
Property damage
$1,000
Reported by
State Official
Coordinates
38.656, -87.125

Water was flowing over Highway 50 near Interstate 69 due to heavy rainfall.

Flash Flood, Knox

When
September 8, 4:40 PM EST to 8:15 PM EST
Where
Knox County, 1.14 mi ESE of Vincennes to 1.16 mi ESE of Vincennes
Cause
Heavy Rain
Property damage
$500
Reported by
Emergency Manager
Coordinates
38.672, -87.501

The Emergency Manager reported high water on Forbes Road due to heavy rainfall.

Flash Flood, Knox

When
September 8, 4:40 PM EST to 8:15 PM EST
Where
Knox County, 0.91 mi W of Oaktown to 0.87 mi WSW of Oaktown
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
Emergency Manager
Coordinates
38.868, -87.447

The Emergency Manager reported high water on Old Highway 41, south of Oaktown, due to heavy rainfall.

Flash Flood, Knox

When
September 8, 4:45 PM EST to 8:15 PM EST
Where
Knox County, 2.3 mi WNW of Wheatland to 2.39 mi WNW of Wheatland
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$2,000
Reported by
Emergency Manager
Coordinates
38.681, -87.340

The Emergency Manager reported high water over portions of State Road 550 between Bruceville and Wheatland.

Flash Flood, Greene

When
September 8, 5:00 PM EST to 8:15 PM EST
Where
Greene County, 2.78 mi NW of Marco to 2.7 mi NW of Marco
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
State Official
Coordinates
38.958, -87.188

The 911 Center reported State Road 59 closed near County Road 500 South due to high water from heavy rainfall.

Flash Flood, Greene

When
September 8, 5:00 PM EST to 8:15 PM EST
Where
Greene County, 1.47 mi NE of Hendricksville to 1.58 mi NE of Hendricksville
Cause
Heavy Rain
Property damage
$500
Crop damage
$500
Reported by
State Official
Coordinates
39.144, -86.700

The 911 Center reported State Road 43 closed near Hendricksville due to high water from heavy rainfall.

Flash Flood, Lawrence

When
September 8, 5:00 PM EST to 5:40 PM EST
Where
Lawrence County, 0.69 mi S of Buddha to 0.75 mi S of Buddha
Cause
Heavy Rain
Property damage
$500
Reported by
State Official
Coordinates
38.790, -86.400

The 911 Center reported Tunnelton Road closed due to water flowing over the road from heavy rainfall.

Flash Flood, Owen

When
September 8, 5:15 PM EST to 5:40 PM EST
Where
Owen County, 1 mi NW of Atkinsonville to 0.93 mi NNW of Atkinsonville
Cause
Heavy Rain
Property damage
$500
Reported by
State Official
Coordinates
39.392, -86.891

The 911 Center reported water flowing over portions of Aktinsonville Road due to heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2018Every state in 2018This day in weather historyWarnings in Indiana, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787821, 787829, 787833, 787835, 787836, 787837, 787838, 787840, 787841, 787842, 787843, 787844.